Q. I skipped my birth control pill and started spotting. How to manage?

Answered by
Dr. Sameer Kumar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 10, 2016 and last reviewed on: Oct 29, 2020

Hi doctor,

I went abroad a few days after my period ended. I start birth control on the last day or the day after the last usually. On the second day of my vacation, I started spotting and that has lasted till now. It has been about 10 days. I have been taking my birth control throughout. I only just got back. What could this be? Please help. How do I go about with my next cycle of birth control? Will my period be normal? Also, I have not had sex during this entire situation. The mistake I did is that I skipped a couple of birth control pills as soon as my holiday started and then I tried to make up for it by taking two on the same day.

#

Hello,

Welcome to icliniq.com.

You are experiencing a breakthrough bleeding occurring due to missing your pills and also probably due to not taking them on time.

If it is a combined oral contraceptive pill, then it should be started from day 2 or 3 of your cycle ideally.

So, the best is to stop the pill pack now and wait for your withdrawal bleed to start in the next seven days and then you can start the fresh pack from day 2 of your next cycle.

Till then, you may use barrier contraception to prevent any pregnancy and if the bleeding is discomforting, then you can use antifibrinolytics for three days to stop it completely as well.

The pills should be taken on time and regularly to avoid such breakthrough episodes, ideally.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I had unusual spotting with NuvaRing. Please advise.

Query: Hi doctor, Last month, I had an unusual spotting during the time I was using Nuvaring. That never happened before. So, I decided to take the ring off, but during that time, it was menstruation. I never had a normal flux, just spotting all the time. At first, kind of brown and after, redder and then...  Read Full »

When should the next pack of OCP be started?

Query: Hi doctor, I am using ocp for last 4-5 months. In my last cycle I took active pills for 22 days. But took two ocps each day from day19 to day 22. Along with this took an i-pill on day18 of ocp cycle. On 5th day of pill free break got withdrawal bleeding. I want to know when to start the next pack...  Read Full »

Also Read


Vitamin D and COVID-19
Did you know COVID-19 patients with vitamin D deficiency are twice as likely to have severe complications, including dea...  Read more»
The New 'Super-Spreader' Strain of Coronavirus
A new variant of SARS-CoV-2, the virus that causes COVID-19, is spreading fast in parts of the UK. Read how this new var...  Read more»
How to treat my mother's sigmoid colon ulcer?
Hi doctor, My mother, who is 45 years old, has ulcers in the sigmoid colon for the last 15 years. The problem got reduce...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.